MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported during the exchange of the sheath for a shorter one the hub came off causing unnecessary bleeding during a peripheral intervention procedure.The sheath was reportedly placed in the groin, a stiff angle glide wire was being used through the sheath and the separation occurred during removal.Reportedly "the facility exchanged the sheath to a new one to complete the procedure.The blood loss was minimal and brief bleeding.There was no adverse consequence to this event." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Instructions are in place to verify that the device is manufactured to specification.The process of attaching threaded proximal end fittings to flexor sheaths is validated; the process validation shows that the device meets tensile requirements per iso (b)(4).Although the event is consistent with a device that has been exposed to forces beyond its intended design, without evaluation of the returned product we cannot determine with certainty what led to the alleged failure.Therefore, a conclusive root cause is unable to be determined.Per the health risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6149048
Report Number1820334-2016-01492
Device Sequence Number52343
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)190908(10)7256618
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight111